MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY TEST
Catalog Number 08496633190
Medical Device Problem Code Precipitate in Device or Device Ingredient (1478)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys anti-tshr on a cobas e 801 analytical unit.The customer stated they started noticing issues with the elecsys anti-tshr pre-treatment reagent as precipitates/crystals were observed in the working solution even after 75 minutes of rotation on a roller mixer.The issue was also noticed with a second reagent lot (lot 801939), but there was no impact on patient data using this lot.During the use of reagent lot 76926902, the reagent pack had to be recalibrated since the first control level recovered high.Patient samples run before the re-calibration were repeated after re-calibrating.One patient sample had discrepant anti-tshr results.No questionable results were reported outside of the laboratory.The user repeated the patient sample since approximately 70 % of patient samples usually result in values of < 0.8 iu/l.This sample initially resulted in an anti-tshr value of 3.4 iu/l.After re-calibration, the sample resulted in a value of 2.5 iu/l.
 
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.Medwatch field e1 facility (b)(6).
 
Additional Manufacturer Narrative
Calibration and controls were acceptable prior to the event.The provided data showed that some level 1 control results were outside of range.Measurements for the in-use stability showed very good recovery of controls and samples over the measuring range.During the analysis intended to isolate crystals observed in the reagent, it was discovered that there were no crystals actually present.What appeared to be crystals in the reagent are, in fact, tiny air bubbles.The tiny bubble-like formations are due to the silicone surface of the bottle interacting with the glycerin in the solution.The air bubbles can be easily removed by gently swaying the reagent bottle.All lyophilized components of the reagent dissolve completely during the 60 minutes of continuous gentle agitation with a rotator, and therefore there is no issue.The non-reproducible results can be explained by the high imprecision in the lower measuring range.The investigation could not identify a product problem.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20014958
Report Number1823260-2024-02398
Device Sequence Number4343744
Product Code JZO
UDI-Device Identifier07613336160329
UDI-Public07613336160329
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number08496633190
Device Lot Number76926902
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown